ON THE ADAPTIVE NADARAYA-WATSON KERNEL REGRESSION ESTIMATORS


Demir S., Toktamis O.

HACETTEPE JOURNAL OF MATHEMATICS AND STATISTICS, vol.39, no.3, pp.429-437, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 39 Issue: 3
  • Publication Date: 2010
  • Title of Journal : HACETTEPE JOURNAL OF MATHEMATICS AND STATISTICS
  • Page Numbers: pp.429-437

Abstract

Nonparametric kernel estimators are widely used in many research areas of statistics. An important nonparametric kernel estimator of a regression function is the Nadaraya-Watson kernel regression estimator which is often obtained by using a fixed bandwidth. However, the adaptive kernel estimators with varying bandwidths are specially used to estimate density of the long-tailed and multi-mod distributions. In this paper, we consider the adaptive Nadaraya-Watson kernel regression estimators. The results of the simulation study show that the adaptive Nadaraya-Watson kernel estimators have better performance than the kernel estimations with fixed bandwidth.